Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

The enclosing of cells in three space by simple closed surfaces


Author: H. C. Griffith
Journal: Trans. Amer. Math. Soc. 81 (1956), 25-48
MSC: Primary 56.0X
DOI: https://doi.org/10.1090/S0002-9947-1956-0077111-4
MathSciNet review: 0077111
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] J. W. Alexander, On the subdivision of space by a polyhedron, Proc. Nat. Acad. Sci. U.S.A. vol. 10 (1924) pp. 6-8.
  • [2] -, An example of a simply connected surface bounding a region which is not simply connected, Proc. Nat. Acad. Sci. U.S.A. vol. 10 (1924) pp. 8-10.
  • [3] P. Alexandroff and H. Hopf, Topologie, Berlin, Springer, 1935.
  • [4] R. H. Fox and E. Artin, Some wild cells and spheres in three dimensional space, Ann. of Math. vol. 49 (1948) pp. 979-990. MR 0027512 (10:317g)
  • [5] W. Graueb, Die semilinearen Abbildungen, Sitzungsberichte der Heidelberger Akademie der Wissenschaften-Naturwissenschaftliche Klasse, 1950, pp. 205-272. MR 0042709 (13:152a)
  • [6] O. G. Harrold, Jr., The enclosing of simple arcs and curves by polyhedra, Duke Math. J. vol. 21 (1954) pp. 615-622. MR 0068208 (16:846a)
  • [7] O. G. Harrold, Jr. and E. E. Moise, Almost locally polyhedral spheres, Ann. of Math. vol. 57 (1953) pp. 575-578. MR 0053504 (14:784c)
  • [8] F. Hausdorff, Mengenlehre, New York, Dover, 1944. MR 0015445 (7:419g)
  • [9] E. E. Moise, Affine structures in $ 3$-manifolds, IV, Ann. of Math. vol. 55 (1952) pp. 215-222. MR 0046644 (13:765c)
  • [10] A. Schoenflies, Die Entwickelung der Lehre von den Punktmannigfaltigkeiten, Leipzig, Teubner, 1908.
  • [11] R. L. Wilder, Topology of manifolds, Amer. Math. Soc. Colloquium Publications, vol. 32.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 56.0X

Retrieve articles in all journals with MSC: 56.0X


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1956-0077111-4
Article copyright: © Copyright 1956 American Mathematical Society

American Mathematical Society